EconPapers    
Economics at your fingertips  
 

Bandwidth Selection for Nonparametric Regression with Errors-in-Variables

Hao Dong (), Taisuke Otsu () and Luke Taylor ()
Additional contact information
Taisuke Otsu: London School of Economics and Political Science

No 2104, Departmental Working Papers from Southern Methodist University, Department of Economics

Abstract: We propose two novel bandwidth selection procedures for the nonparametric regression model with classical measurement error in the regressors. Each method is based on evaluating the prediction errors of the regression using a second (density) deconvolution. The first approach uses a typical leave-one-out cross validation criterion, while the second applies a bootstrap approach and the concept of out-of-bag prediction. We show the asymptotic validity of both procedures and compare them to the SIMEX method of Delaigle and Hall (2008) in a Monte Carlo study. As well as enjoying advantages in terms of computational cost, the methods proposed in this paper lead to lower mean integrated squared error compared to the current state-of-the-art.

Keywords: Bandwidth selection; nonparametric regression; deconvolution; classical measurement error. (search for similar items in EconPapers)
JEL-codes: C14 (search for similar items in EconPapers)
Date: 2021-08
New Economics Papers: this item is included in nep-ecm, nep-isf and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://ftp1.economics.smu.edu/WorkingPapers/2021/DONG/DONG-2021-08.pdf (application/pdf)

Related works:
Working Paper: Bandwidth selection for nonparametric regression with errors-in-variables (2022) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:smu:ecowpa:2104

Access Statistics for this paper

More papers in Departmental Working Papers from Southern Methodist University, Department of Economics Department of Economics, P.O. Box 750496, Southern Methodist University, Dallas, TX 75275-0496.
Bibliographic data for series maintained by Ömer Özak ().

 
Page updated 2022-12-01
Handle: RePEc:smu:ecowpa:2104